Aa
A
A
A
Close
Women's Health: Postpartum Community
26.1k Members
Avatar universal

No longer taking depo shot-still no periods-breastfeeding-feeling nauseated

Hi, I didn't know where to look and I found this site. It seems as though alot of people are getting great advice and are very helpful so I thought I'd post. I'm 28 yrs. old. I had my baby girl March 2004. The next month I had an appt. with my ob/gyn and they started me on depo provera. I didn't exactly know what it was but they said it would be good for me. Now that I've done some research I've come to the realization of what it has done to me. (weight gain,moodie,can't sleep?!strange menstrual cycles) At first I had spotting on and off every month after I started depo and after my last depo shot I never got the spotting or anything. I was constantly trying to lose weight. I didn't know how to get the weight off. I'm still 135. Been that since I gave birth to my daughter. No diet pills or diet will work for me. I haven't had my period or any spotting since my last shot and I'm still breastfeeding my daughter. But a few days ago I started feeling queasy. I don't know what's wrong with me...I'm scared I might be pregnant but how can that be if I haven't had a period or any spotting throughout these 4 or 5 months? It's just all of a sudden I get the urge to yack and I gag... I don't know what to do...If anyone can give me some advice it would be greatly appreciated.
4 Responses
Avatar universal
if you've been on time with all of the depo shots then it is very very unlikely you are pregnant. you could always test anyway, of course- or ask your doctor for a blood test...

i was on depo provera for several years and experienced the same things you are (i didn't  breastfeed though) even the nausea although mine always happened around the time I would have started my period had I had one. i'd even get killer migraine headaches around the time I would have had a period had the Depo not stopped it. personally- I'd never take Depo Provera again, but some people swear by it.
Avatar universal
i was on depo after the birth of my son 8 yrs ago. the side affects are evil...i call depo the death shot...thats how bad it is. it dried up my breast milk, made me sick, gain 70 lbs, lose my concentration, lose my sex drive, vaginal dryness, lost hair, made me so moody that they thought i had bipolar disorder, anxiety disorder, and depression. NEVER TAKE THAT POISON AGAIN. it has been 18 mos since i have been off of it and i am still infertile from it. i had my first confirmed "o" yesterday. this stuff was designed as chemical castration for rapists and molesters, it was also used as a chemotherapy drug. don't get your next shot....it will take up to 12-18 mos for the side effects to go away, but you can stop this now. the first thing that goes away is the sickness, the moodiness and the loss of sex drive. you can heal from this and you can still get pg on this shot...i did 2 times and m/c. it killed my babies.depo causes early miscarriages in women who conceive on it or before their bodies go back to normal. if you suspect that you are pg then take a test to find out. my friend found out she got pg on depo and they had to give her meds to sustain the pg for the first 4 mos.

good luck and i hope all turns out well for you. there is light at the end of the depo tunnel.

love and hugs...kimmie...i am a depo survivor.
Avatar universal
Thanks for the info, I'm glad I stopped taking it. It really is bad stuff. I'm going to Planned Parenthood and going to take a test there right now. I've never been there but I hope I can get one done. I hope I'm not pregnant but something is telling me that I am. This morning I awoke and could not move. I was having an insulin reaction (diabetic) I don't usually get these (only had them when I was pregnant) So then, I'm praying to God I'm not. I can't have another baby yet. I'm still trying to get my diabetes under control. Anyway, thank you very much for your posts I appreciate it. I think they should take depo off the market. Bad stuff!!!! Will post again.
Avatar universal
i hope you get the answer you are looking for and keep me posted. this drug can be really awful and with all you have right now you should not have to go through this. i am sorry your dr thought this was for you and hope it gets out of your system quick.

love and hugs.....kimmie
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.